Florida, 2015Damaging Wind in Florida, December 17, 2015
December 17, 2015 · NWS JAX · 1 event in 1 county or zone
A strong pre-frontal line of showers with embedded thunderstorms impacted the area during the afternoon hours. A few strong storms produced strong wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong pre-frontal line of showers with embedded thunderstorms impacted the area during the afternoon hours. A few strong storms produced strong wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Dec 17, 9:19 AM EST, 4 hours 6 minutes earlier.
Area forecast discussion, Dec 17, 9:19 AM EST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
919 AM EST THU DEC 17 2015
.UPDATE...
BAND OF PREFRONTAL SHOWERS TO MOVE ACROSS SE GA THIS MORNING...AND
DISSIPATE SOMEWHAT AS IT HEADS EAST. A STRONGER LINE OF SHOWERS
WITH EMBEDDED STORMS WILL MOVE INTO SE GA LATE THIS AFTERNOON JUST
AHEAD OF THE SURFACE FRONT...THEN MOVE INTO NE FL TONIGHT.
&&
.AVIATION...
PATCHY LOW STRATUS EXPECTED TO LIFT IN THE NEXT HOUR...GIVING WAY
TO PREVAILING MVFR CONDITIONS INTO THE AFTERNOON. SHOWERS WILL
ARRIVE FROM THE NORTHWEST THIS AFTERNOON...WITH A FEW STORMS
POSSIBLE TONIGHT.
&&
.MARINE...
BASED ON RECENT REPORTS HAVE CANCELED THE MARINE DENSE FOG
ADVISORY. SHOWERS TO REACH NORTHERN WATERS THIS AFTERNOON...WITH
A CHANCE FOR STORMS TONIGHT INTO FRIDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 79 55 61 33 / 70 70 30 0
SSI 77 60 65 39 / 40 70 50 0
JAX 84 60 66 37 / 40 70 60 0
SGJ 83 63 68 43 / 40 60 70 0
GNV 84 61 67 36 / 40 60 60 0
OCF 84 64 68 37 / 30 60 60 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
STRUBLE
Hazardous weather outlook, Dec 17, 9:20 AM EST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
920 AM EST THU DEC 17 2015
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-181100-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
920 AM EST THU DEC 17 2015
...FEW STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING
FOR SOUTHEAST GEORGIA AND THE WESTERN SUWANNEE VALLEY...
...SMALL CRAFT ADVISORIES LIKELY FRIDAY THROUGH SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
A STRONG COLD FRONT WILL APPROACH OUR REGION THIS AFTERNOON. AHEAD
OF THIS FRONT...A BROKEN LINE OF HEAVY SHOWERS AND EMBEDDED
THUNDERSTORMS WILL MOVE INTO INLAND AREAS OF SOUTHEAST GEORGIA AND
THE WESTERN SUWANNEE VALLEY BY EARLY AFTERNOON. A FEW STRONG
THUNDERSTORMS WILL BE POSSIBLE...WITH GUSTY WINDS OF 40 TO 50 MPH
BEING THE PRIMARY THREAT WITHIN STRONGER ACTIVITY DURING THE
AFTERNOON AND EARLY EVENING HOURS IN THESE AREAS. ISOLATED
THUNDERSTORMS ARE POSSIBLE ELSEWHERE FROM THE LATE AFTERNOON HOURS
THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER COASTAL NORTHEAST AND
NORTH CENTRAL FLORIDA DURING THE EARLY AND MID MORNING HOURS ON
FRIDAY.
AN ABRUPT INCREASE IN NORTHWESTERLY WINDS WILL OVERSPREAD THE
COASTAL WATERS IN THE WAKE OF THE COLD FRONT ON FRIDAY MORNING.
SMALL CRAFT ADVISORIES WILL BE REQUIRED FOR THE NEAR SHORE AND
OFFSHORE WATERS FROM FRIDAY MORNING THROUGH AROUND SUNRISE ON
SATURDAY. ELEVATED SEAS WILL KEEP SMALL CRAFT ADVISORIES IN PLACE
THROUGH AT LEAST SATURDAY EVENING OFFSHORE.
A MUCH COLDER AIR MASS WILL FILTER INTO OUR REGION ON FRIDAY. WIND
CHILL TEMPERATURES WILL FALL INTO THE UPPER 20S TO MID 30S DURING
THE EARLY MORNING HOURS ON SATURDAY. PATCHY FROST WILL BE POSSIBLE
OVER INLAND SOUTHEAST GEORGIA...THE NORTHERN SUWANNEE VALLEY...AND
PORTIONS OF INLAND NORTHEAST FLORIDA DURING THE PREDAWN AND EARLY
MORNING HOURS ON SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
NELSON
In the hours before
Special weather statement, Dec 17, 12:58 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1258 PM EST THU DEC 17 2015
FLZ020-021-GAZ162-171845-
HAMILTON FL-SUWANNEE FL-ECHOLS GA-
1258 PM EST THU DEC 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...NORTHWESTERN SUWANNEE
AND SOUTHWESTERN ECHOLS COUNTIES UNTIL 145 PM EST...
AT 1257 PM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BLUE SPRINGS...OR NEAR SUWANNEE RIVER STATE PARK...MOVING
NORTHEAST AT 35 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JASPER...JENNINGS...SUWANNEE RIVER STATE PARK...SUWANNEE SPRINGS...
CROSSROADS...BELMONT AND BLUE SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3076 8281 3074 8280 3073 8275 3059 8270
3056 8273 3053 8271 3053 8273 3043 8265
3040 8265 3038 8266 3034 8321 3035 8319
3038 8319 3039 8317 3041 8318 3042 8322
3046 8322 3047 8324 3052 8324 3057 8326
TIME...MOT...LOC 1757Z 243DEG 29KT 3046 8318
HESSThunderstorm Wind, Hamilton
- When
- December 17, 1:25 PM EST
- Where
- Hamilton County, Jasper
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.520, -82.950
Wind damage occurred at the Hamilton County Elementary School. Multiple power lines were blown down and one was blown onto a roof. The roof was blown off of one of the school building. No injuries were reported. The school was evacuated. The cost of damage was unknown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Heavy Rain in Oregon, December 17 to 19, 20151 death · 1 injured · $2.9 million · 8 events
- High Wind in Oregon, December 17, 2015$39,000 · 80 kt wind · 2 events
- High Wind in Wyoming, December 17 to 18, 201568 kt wind · 26 events
- Heavy Snow in Oregon, December 17 to 18, 20158 events
- Heavy Snow and Winter Weather in Washington, December 17 to 18, 20157 events
- Lake-Effect Snow and Winter Weather in Michigan, December 17 to 19, 20155 events
- Heavy Snow in Washington, December 17 to 18, 20155 events
- Dense Fog in Virginia, December 17 to 18, 20155 events
- Heavy Snow in Oregon, December 17 to 18, 20154 events
- High Wind in Oregon, December 17 to 18, 201570 kt wind · 4 events
- Dense Fog in Maryland, December 17, 20153 events
- Heavy Snow in Idaho, December 17 to 18, 20153 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608052.